Advanced Search
Article Contents
Article Contents

Multiple travelling waves for an $SI$-epidemic model

Abstract Related Papers Cited by
  • In this note we analyze a spatially structured SI epidemic model with vertical transmission, a logistic effect on vital dynamics and a density dependent incidence. The dynamics of the underlying system of ordinary differential equations are first shown to exhibit an infinite number of heteroclinic orbits connecting the trivial equilibrium with an interior equilibrium. Our mathematical study of the corresponding reaction-diffusion system is concerned with travelling wave solutions. Based on a detailed study of the center-unstable manifold around the interior equilibrium, we are able to prove the existence of an infinite number of travelling wave solutions connecting the trivial equilibrium and the interior equilibrium.
    Mathematics Subject Classification: Primary: 35A18, 35K57; Secondary: 35B35, 35B40.


    \begin{equation} \\ \end{equation}
  • [1]

    R. M. Anderson and R. M. May, "Infectious Diseases of Humans: Dynamics and Control," Oxford Univ. Press, Oxford, U.K., 1991.


    D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusions arising in population genetics, Adv. Math., 30 (1978), 33-76.doi: 10.1016/0001-8708(78)90130-5.


    H. Berestycki, O. Diekmann, K. Nagelkerke and P. Zegeling, Can a species keep pace with a shifting climate?, Bull. Math. Biol., 71 (2008), 399-429.doi: 10.1007/s11538-008-9367-5.


    H. Berestycki and L. Rossi, Reaction-diffusion equations for population dynamics with forced speed, I - The case of the whole space, Discrete Continuous Dynam. Systems - B, 21 (2008), 41-67.doi: 10.3934/dcds.2008.21.41.


    H. Berestycki and L. Rossi, Reaction-diffusion equations for population dynamics with forced speed, II - Cylindrical type domains, Discrete Continuous Dynam. Systems - A, 25 (2009), 19-61.doi: 10.3934/dcds.2009.25.19.


    M. Bramson, Convergence of solutions of the Kolmogorov equation to travelling waves, Mem. Amer. Math. Soc., 285 (1983).


    F. Brauer and C. Castillo-Chavez, "Mathematical Models in Population Biology and Epidemiology," Springer, New York, 2000.


    S. Busenberg and K. C. Cooke, "Vertically Transmitted Diseases," Biomathematics, 23, Springer-Verlag, New York, 1993.doi: 10.1007/978-3-642-75301-5.


    V. Capasso, "Mathematical Structures of Epidemic Systems," Lecture Notes in Biomathematics 97, Springer-Verlag, Berlin, 1993.doi: 10.1007/978-3-540-70514-7.


    S.-N. Chow, C. Li and D. Wang, "Normal Forms and Bifurcation of Planar Vector Fields," Cambridge University Press, Cambridge, 1994.doi: 10.1017/CBO9780511665639.


    O. Diekmann and J. A. P. Heesterbeek, "Mathematical Epidemiology of Infectious Diseases: Model Building, Analysis and Interpretation," Wiley, Chichester, U.K., 2000.


    A. Ducrot and M. Langlais, Travelling waves in invasion processes with pathogens, Math. Models Methods Appl. Sci., 18 (2008), 325-349.doi: 10.1142/S021820250800270X.


    A. Ducrot, M. Langlais and P. Magal, Qualitative analysis and traveling wave solutions for the SI model with vertical transmission, Communications in Pure and Applied Analysis, 11 (2012), 97-113.doi: 10.3934/cpaa.2012.11.97.


    R. A. Fisher, The wave of advance of advantageous genes, Ann. of Eugenics, 7 (1937), 355-369.


    J. K. Hale, "Asymptotic Behavior of Dissipative Systems," Mathematical Surveys and Monographs 25, Amer. Math. Soc., Providence, RI, 1988.


    F. Hamel and L. Roques, Fast propagation for KPP equations with slowly decaying initial conditions, J. Diff. Equ., 249 (2010), 1726-1745.doi: 10.1016/j.jde.2010.06.025.


    Y. Hosono and B. Ilyas, Traveling waves for a simple diffusive epidemic model, Math. Models Methods Appl. Sci., 5 (1995), 935-966.doi: 10.1142/S0218202595000504.


    A. N. Kolmogorov, I. G. Petrovski and N. S. Piskunov, Etude de l'équation de la chaleur avec croissance de la quantité de matière et son application à un problème biologique, Bull. Moskov. Gos. Univ. Mat. Mekh., 1 (1937).


    D. A. Larson, Transient bounds and time-asymptotic behavior of solutions to nonlinear equations of Fisher type, SIAM J. Appl. Math., 34 (1978), 93-103.doi: 10.1137/0134008.


    K.-S. Lau, On the nonlinear diffusion equation of Kolmogorov, Petrovsky and Piscounov, J. Diff. Equ., 59 (1985), 44-70.doi: 10.1016/0022-0396(85)90137-8.


    F. Rothe, Convergence to travelling fronts in semilinear parabolic equations, Proc. Roy. Soc. Edinburgh Sect. A, 80 (1978), 213-234.doi: 10.1017/S0308210500010258.


    S. Ruan, Spatial-temporal dynamics in nonlocal epidemiological models, in "Mathematics for Life Science and Medicine" (eds. Y. Takeuchi, K. Sato and Y. Iwasa), Springer-Verlag, Berlin, (2007), 99-122.


    S. Ruan and J. Wu, Modeling spatial spread of communicable diseases involving animal hosts, in "Spatial Ecology", Chapman $&$ Hall/CRC, Boca Raton, FL, (2009), 293-316.


    H. L. Smith, "Monotone Dynamical Systems, an Introduction to the Theory of Competitive and Cooperative Systems," Math. Surveys and Monographs, 41, American Mathematical Society, Providence, Rhode Island 1995.


    H. R. Thieme, "Mathematics in Population Biology," Princeton Univ. Press, Princeton, NJ, 2003.


    K. Uchiyama, The behavior of solutions of some nonlinear diffusion equations for large time, J. Math. Kyoto Univ., 18 (1978), 453-508.


    A. Volpert, V. Volpert and V. Volpert, "Travelling Wave Solutions of Parabolic Systems," Translations of Mathematical Monographs, 140, AMS Providence, RI, 1994.


    V. A. Volpert and Y. M. Suhov, Stationary solutions of non-autonomous Kolmogorov-Petrovsky-Piskunov equations, Ergodic Theory and Dynamical Systems, 19 (1999), 809-835.doi: 10.1017/S0143385799138823.

  • 加载中

Article Metrics

HTML views() PDF downloads(174) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint